Alert archive / Oregon / Gale Warnings in 2016

Gale Warning 67, NWS Medford, OR

December 18, 2016

NWS Medford, OR issued this gale warning at Dec 18, 2016, 2:40 PM PST. It took effect at Dec 19, 2016, 4:00 PM PST. It was in force for 15 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Dec 18, 2016, 2:40 PM PST (22:40 UTC)
In effect from
Dec 19, 2016, 4:00 PM PST
Expired
Dec 20, 2016, 7:00 AM PST
In force
15 hr
Issued by
NWS Medford, OR

The text

As transmitted.

112 
WHUS76 KMFR 182240
MWWMFR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
240 PM PST SUN DEC 18 2016

...INCREASING WINDS AND SEAS MONDAY INTO TUESDAY...

.A FRONTAL SYSTEM WILL APPROACH THE WATERS ON MONDAY AND THEN
MOVE THROUGH MONDAY NIGHT INTO TUESDAY. SOUTH WINDS AND MIXED SEAS
WILL INCREASE AHEAD OF AND WITH THE FRONT... AND THEN NORTHWEST
SWELL WILL BUILD BEHIND IT LATER TUESDAY.

PZZ350-356-376-191145-
/O.EXA.KMFR.SC.Y.0131.161219T1200Z-161221T0000Z/
/O.UPG.KMFR.GL.A.0049.161220T0000Z-161220T1800Z/
/O.NEW.KMFR.GL.W.0067.161220T0000Z-161220T1500Z/
COASTAL WATERS FROM FLORENCE TO CAPE BLANCO OR OUT 10 NM-
COASTAL WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA OUT 10 NM-
WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA FROM 10 TO 60 NM-
240 PM PST SUN DEC 18 2016

...SMALL CRAFT ADVISORY IN EFFECT FROM 4 AM TO 4 PM PST MONDAY...
...GALE WARNING IN EFFECT FROM 4 PM MONDAY TO 7 AM PST TUESDAY...
...SMALL CRAFT ADVISORY IN EFFECT FROM 7 AM TO 4 PM PST TUESDAY...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM 4 PM MONDAY TO 7 AM PST
TUESDAY. A SMALL CRAFT ADVISORY HAS ALSO BEEN ISSUED. THIS SMALL
CRAFT ADVISORY IS IN EFFECT FROM 4 AM MONDAY TO 4 PM PST TUESDAY.
THE GALE WATCH IS NO LONGER IN EFFECT. 

* WINDS...FROM PORT ORFORD NORTHWARD...WINDS WILL INCREASE TO
  SOUTH 25 TO 30 KT MONDAY MORNING INTO EARLY MONDAY
  AFTERNOON...INCREASING TO 30 TO 35 KT WITH GUSTS UP TO 45 KT
  MONDAY EVENING AND NIGHT. SOUTH OF PORT ORFORD...SOUTH WINDS
  WILL INCREASE TO 20 TO 30 KT MONDAY EVENING AND NIGHT. WINDS
  WILL BECOME NORTHWEST 20 KT BY LATE TUESDAY MORNING ACROSS THE
  WATERS.

* SEAS...COMBINED SEAS BUILDING TO 7 TO 11 FEET MONDAY MORNING
  INTO MONDAY AFTERNOON AS SOUTHERLY WIND WAVES AND 17 SECOND
  PERIOD NORTHWEST SWELL COMBINE. SIMILARLY MIXED SEAS WILL THEN
  BUILD FURTHER TO 12 TO 17 FEET MONDAY EVENING INTO TUESDAY.
  ELEVATED SEAS WILL PERSIST TUESDAY NIGHT INTO WEDNESDAY.

* AREAS AFFECTED...GALES AND WARNING LEVEL SEAS ARE POSSIBLE FROM
  PORT ORFORD NORTHWARD TO CAPE BLANCO BETWEEN 5 AND 20 NAUTICAL
  MILES FROM THE COAST AND FROM CAPE BLANCO NORTHWARD DURING THIS
  TIME PERIOD. SMALL CRAFT ADVISORY LEVEL WINDS AND SEAS ARE
  EXPECTED TO IMPACT OTHER AREAS.

* VIEW THE HAZARD AREA IN DETAIL AT 
  HTTP://WEATHER.GOV/MEDFORD/HAZARD 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ALONG WITH VERY
STEEP AND HAZARDOUS SEAS ARE IMMINENT OR OCCURRING. OPERATING A
VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY
EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT
THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE
CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WINDS AND SEAS WILL CREATE A
POTENTIAL HAZARD TO SMALLER VESSELS AND INEXPERIENCED MARINERS.

&&

$$

PZZ370-191145-
/O.CON.KMFR.SC.Y.0131.161219T1200Z-161221T0000Z/
/O.UPG.KMFR.GL.A.0049.161220T0000Z-161220T1800Z/
/O.NEW.KMFR.GL.W.0067.161220T0000Z-161220T1500Z/
WATERS FROM FLORENCE TO CAPE BLANCO OR FROM 10 TO 60 NM-
240 PM PST SUN DEC 18 2016

...SMALL CRAFT ADVISORY IN EFFECT FROM 4 AM TO 4 PM PST MONDAY...
...GALE WARNING IN EFFECT FROM 4 PM MONDAY TO 7 AM PST TUESDAY...
...SMALL CRAFT ADVISORY IN EFFECT FROM 7 AM TO 4 PM PST TUESDAY...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM 4 PM MONDAY TO 7 AM PST
TUESDAY. THE GALE WATCH IS NO LONGER IN EFFECT. 

* WINDS...SOUTH WINDS WILL INCREASE TO 25 TO 30 KT MONDAY MORNING
  INTO MONDAY AFTERNOON...INCREASING TO 30 TO 35 KT WITH GUSTS TO
  45 KT LATE MONDAY AFTERNOON AND EVENING AND PERSISTING THROUGH
  EARLY TUESDAY MORNING. WINDS  WILL BECOME NORTHWEST 20 KT BY
  LATE TUESDAY MORNING ACROSS THE WATERS.

* SEAS...COMBINED SEAS BUILDING TO 9 TO 13 FEET AS SOUTHERLY WIND
  WAVES AND 17 SECOND PERIOD NORTHWEST SWELL COMBINE ON MONDAY.
  SIMILARLY MIXED SEAS WILL THEN BUILD FURTHER TO 14 TO 18 FEET
  TUESDAY. ELEVATED SEAS WILL PERSIST TUESDAY NIGHT INTO WEDNESDAY
  AND MAY BUILD HIGHER.

* AREAS AFFECTED...SMALL CRAFT ADVISORY CONDITIONS ARE EXPECTED
  ACROSS ALL AREAS MONDAY MORNING INTO MONDAY AFTERNOON. GALES AND
  WARNING LEVEL SEAS ARE EXPECTED OVER MAINLY THE NORTHERN AND
  EASTERN PORTION OF THIS COASTAL WATERS ZONE LATE MONDAY
  AFTERNOON THROUGH EARLY TUESDAY MORNING.

* VIEW THE HAZARD AREA IN DETAIL AT 
  HTTP://WEATHER.GOV/MEDFORD/HAZARD 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ALONG WITH VERY
STEEP AND HAZARDOUS SEAS ARE IMMINENT OR OCCURRING. OPERATING A
VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY
EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT
THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE
CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WINDS AND SEAS WILL CREATE A
POTENTIAL HAZARD TO SMALLER VESSELS AND INEXPERIENCED MARINERS.

&&

$$


HTTP://WWW.WEATHER.GOV/MEDFORD
3 follow-up statements
658 
WHUS76 KMFR 191121
MWWMFR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
321 AM PST MON DEC 19 2016

...INCREASING WINDS AND SEAS MONDAY INTO TUESDAY...

.A FRONTAL SYSTEM WILL APPROACH THE WATERS ON MONDAY AND THEN
MOVE THROUGH MONDAY NIGHT INTO TUESDAY. SOUTH WINDS AND 
WEST-NORTHWEST SWELL WILL INCREASE AHEAD OF AND WITH THE FRONT.
WEST-NORTHWEST SWELL WILL CONTINUE TO BUILD BEHIND THE FRONT 
LATE TUESDAY, PEAKING EARLY WEDNESDAY MORNING.

PZZ356-376-200000-
/O.EXT.KMFR.SC.Y.0131.161219T2100Z-161223T1200Z/
/O.CAN.KMFR.GL.W.0067.161220T0000Z-161220T1500Z/
COASTAL WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA OUT 10 NM-
WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA FROM 10 TO 60 NM-
321 AM PST MON DEC 19 2016

...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 1 PM THIS AFTERNOON TO
4 AM PST FRIDAY...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS CANCELLED THE GALE
WARNING. 

* WINDS...SOUTH 20 TO 30 KT WITH GUSTS 25 TO 35 KT. 

* SEAS...A COMBINATION OF STEEP SOUTHERLY WIND SEAS AND BUILDING
  WEST-NORTHWEST SWELL WILL BRING 10 TO 14 FOOT SEAS BY THIS
  EVENING. THE SWELL IS EXPECTED TO CONTINUE TO BUILD TONIGHT
  THROUGH TUESDAY, PEAKING AT 14 TO 16 FEET AT 17 SECONDS LATE
  TUESDAY NIGHT INTO EARLY WEDNESDAY MORNING.

* AREAS AFFECTED...ALL AREAS WILL BE AFFECTED. THE STRONGEST
  WINDS AND LARGEST SEAS ARE EXPECTED TO OCCUR LATE TONIGHT INTO
  EARLY TUESDAY AND IN THE VICINITY OF CAPE BLANCO.

* VIEW THE HAZARD AREA IN DETAIL AT
  HTTP://WEATHER.GOV/MEDFORD/HAZARD 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WINDS AND SEAS WILL CREATE A
POTENTIAL HAZARD TO SMALLER VESSELS AND INEXPERIENCED MARINERS.

&&

$$

PZZ350-370-200000-
/O.EXT.KMFR.SC.Y.0131.161219T1200Z-161223T1200Z/
/O.EXT.KMFR.GL.W.0067.161220T0300Z-161220T1500Z/
COASTAL WATERS FROM FLORENCE TO CAPE BLANCO OR OUT 10 NM-
WATERS FROM FLORENCE TO CAPE BLANCO OR FROM 10 TO 60 NM-
321 AM PST MON DEC 19 2016

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 AM PST FRIDAY...
...GALE WARNING NOW IN EFFECT FROM 7 PM THIS EVENING TO 7 AM PST
TUESDAY...

* WINDS...INCREASING TO SOUTH 20 TO 30 KT WITH GUSTS 30 TO 40 KT
  DURING THE DAY TODAY. WINDS WILL THEN INCREASE TO 25 TO 35 KT
  WITH GUSTS 35 TO 45 KNOTS THIS EVENING INTO TUESDAY MORNING.

* SEAS...BUILDING TO 9 TO 13 FEET AS SOUTHERLY WIND WAVES AND 17
  SECOND PERIOD NORTHWEST SWELL COMBINE TODAY. SEAS WILL BUILD
  FURTHER TO 14 TO 18 FEET THIS EVENING THROUGH EARLY TUESDAY AS
  THEY BECOME INCREASINGLY MORE DOMINATED BY WEST-NORTHWEST SWELL
  WITH TIME.

* AREAS AFFECTED...SMALL CRAFT ADVISORY CONDITIONS ARE EXPECTED
  ACROSS ALL AREAS BY EARLY AFTERNOON. GALES AND WARNING LEVEL
  SEAS ARE EXPECTED FOR MUCH OF THE AREA NORTH OF CAPE BLANCO
  BEYOND 3 NAUTICAL MILES OF THE COAST.

* VIEW THE HAZARD AREA IN DETAIL AT 
  HTTP://WEATHER.GOV/MEDFORD/HAZARD 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WINDS AND SEAS WILL CREATE A
POTENTIAL HAZARD TO SMALLER VESSELS AND INEXPERIENCED MARINERS.

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ALONG WITH VERY
STEEP AND HAZARDOUS SEAS ARE IMMINENT OR OCCURRING. OPERATING A
VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY
EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT
THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE
CONDITIONS.

&&

$$

BTL

HTTP://WWW.WEATHER.GOV/MEDFORD
395 
WHUS76 KMFR 192248
MWWMFR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
248 PM PST MON DEC 19 2016

...INCREASING WINDS AND SEAS TODAY INTO TUESDAY...

.A FRONTAL SYSTEM WILL MOVE THROUGH THE WATERS TONIGHT INTO
TUESDAY. SOUTH WINDS AND WEST-NORTHWEST SWELL WILL INCREASE AHEAD
OF AND WITH THE FRONT. WEST-NORTHWEST SWELL WILL CONTINUE TO
BUILD BEHIND THE FRONT TUESDAY NIGHT AND EARLY WEDNESDAY MORNING.

PZZ350-370-201200-
/O.CON.KMFR.SC.Y.0131.000000T0000Z-161223T1200Z/
/O.CON.KMFR.GL.W.0067.161220T0300Z-161220T1500Z/
COASTAL WATERS FROM FLORENCE TO CAPE BLANCO OR OUT 10 NM-
WATERS FROM FLORENCE TO CAPE BLANCO OR FROM 10 TO 60 NM-
248 PM PST MON DEC 19 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST FRIDAY...
...GALE WARNING REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 7 AM
PST TUESDAY...

* WINDS...SOUTH 20 TO 30 KT WITH GUSTS 30 TO 40 KT...INCREASING TO
  25 TO 35 KT WITH GUSTS 35 TO 45 KNOTS THIS EVENING INTO TUESDAY
  MORNING.

* SEAS...9 TO 13 FEET AS SOUTHERLY WIND WAVES AND 17 SECOND PERIOD
  NORTHWEST SWELL COMBINE...WILL BUILD FURTHER AND BECOME VERY
  STEEP 14 TO 18 FEET SEAS THIS EVENING THROUGH EARLY TUESDAY.
  SEAS WILL BECOME DOMINATED BY WEST-NORTHWEST SWELL AT 15 SECONDS
  BY LATE TUESDAY MORNING. STEEP AND HIGH SEAS OF 15 TO 17 FEET
  CONTINUE TUESDAY AFTERNOON THROUGH WEDNESDAY MORNING. STEEP SEAS
  WILL GRADUALLY LOWER WEDNESDAY BECOMING 10 TO 13 FEET WEDNESDAY
  EVENING THROUGH EARLY FRIDAY.

* AREAS AFFECTED...SMALL CRAFT ADVISORY CONDITIONS ARE EXPECTED 
  ACROSS ALL AREAS BY EARLY AFTERNOON. GALES AND WARNING LEVEL 
  SEAS ARE EXPECTED FOR MUCH OF THE AREA NORTH OF CAPE BLANCO 
  BEYOND 3 NAUTICAL MILES OF THE COAST. 

* VIEW THE HAZARD AREA IN DETAIL AT 
  HTTP://WEATHER.GOV/MEDFORD/HAZARD 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WINDS AND SEAS WILL CREATE A
POTENTIAL HAZARD TO SMALLER VESSELS AND INEXPERIENCED MARINERS.

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ALONG WITH VERY
STEEP AND HAZARDOUS SEAS ARE IMMINENT OR OCCURRING. OPERATING A
VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY
EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT
THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE
CONDITIONS.

&&

$$

PZZ356-376-201200-
/O.CON.KMFR.SC.Y.0131.000000T0000Z-161223T1200Z/
COASTAL WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA OUT 10 NM-
WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA FROM 10 TO 60 NM-
248 PM PST MON DEC 19 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST FRIDAY...

* WINDS...SOUTH 20 TO 30 KT WITH GUSTS OF 25 TO 35 KT THROUGH
  EARLY TUESDAY MORNING.

* SEAS...A COMBINATION OF STEEP SOUTHERLY WIND SEAS AND BUILDING
  WEST-NORTHWEST SWELL WILL BRING 10 TO 14 FOOT SEAS BY THIS
  EVENING. THE SWELL IS EXPECTED TO BUILD FURTHER LATE TUESDAY...
  PEAKING AT 14 TO 16 FEET AT 17 SECONDS TUESDAY NIGHT INTO EARLY
  WEDNESDAY MORNING. STEEP SEAS WILL GRADUALLY LOWER WEDNESDAY
  BECOMING 10 TO 12 FEET WEDNESDAY EVENING THROUGH EARLY FRIDAY.

* AREAS AFFECTED...ALL AREAS WILL BE AFFECTED. THE STRONGEST 
  WINDS AND LARGEST SEAS ARE EXPECTED TO OCCUR LATE TONIGHT INTO 
  EARLY TUESDAY AND IN THE VICINITY OF CAPE BLANCO. 

* VIEW THE HAZARD AREA IN DETAIL AT 
  HTTP://WEATHER.GOV/MEDFORD/HAZARD 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WINDS AND SEAS WILL CREATE A
POTENTIAL HAZARD TO SMALLER VESSELS AND INEXPERIENCED MARINERS.

&&

$$


HTTP://WWW.WEATHER.GOV/MEDFORD
594 
WHUS76 KMFR 201130
MWWMFR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
330 AM PST TUE DEC 20 2016

...STRONG WINDS EARLY THIS MORNING AND BUILDING SEAS INTO
EARLY WEDNESDAY...

.A COLD FRONT WILL MOVE THROUGH THE WATERS EARLY THIS MORNING
WITH THE STRONGEST SOUTHERLY WINDS REACHING GALE FORCE NEAR SHORE
NORTH OF CAPE BLANCO. WINDS VEER TO NORTHEAST BEHIND THE FRONT
WITH STRONGEST WINDS IN THE OUTER WATERS SOUTH OF CAPE BLANCO THIS
AFTERNOON INTO EARLY WEDNESDAY MORNING. MEANTIME...A LONG PERIOD
NORTHWEST SWELL WILL INCREASE TODAY INTO EARLY WEDNESDAY MORNING.
WINDS DIMINISH BUT LOWERING SEAS REMAIN HIGH AND STEEP ON
WEDNESDAY AHEAD OF THE NEXT FRONT ON THURSDAY.

PZZ350-370-210030-
/O.CON.KMFR.GL.W.0067.000000T0000Z-161220T1500Z/
/O.CON.KMFR.SC.Y.0131.000000T0000Z-161223T1200Z/
COASTAL WATERS FROM FLORENCE TO CAPE BLANCO OR OUT 10 NM-
WATERS FROM FLORENCE TO CAPE BLANCO OR FROM 10 TO 60 NM-
330 AM PST TUE DEC 20 2016

...GALE WARNING REMAINS IN EFFECT UNTIL 7 AM PST THIS MORNING...
...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST FRIDAY...

* WINDS...SOUTH 25 TO 35 KT WITH GUSTS OF 35 TO 45 KT EARLY THIS
  MORNING...THEN VEERING TO NORTHEAST 10 TO 20 KT. NORTHEAST WINDS
  DECREASE ON WEDNESDAY THEN BECOME SOUTHERLY WEDNESDAY NIGHT
  AHEAD OF THE NEXT FRONT ON THURSDAY.

* SEAS...VERY STEEP SEAS OF 13 TO 17 FEET EARLY THIS MORNING THEN
  SEAS WILL BECOME DOMINATED BY A BUILDING NORTHWEST SWELL AT 15
  SECONDS. MEANWHILE ANOTHER LOW LONG PERIOD NORTHWEST SWELL
  BECOMES MODERATE THIS EVENING AS SEAS BUILD TO A PEAK NEAR 15 FT
  EARLY WEDNESDAY MORNING. STEEP SEAS WILL LOWER SLIGHTLY ON WEDNESDAY
  BUT REMAIN HIGH INTO EARLY FRIDAY.

* AREAS AFFECTED...GALES AND WARNING LEVEL SEAS ARE EXPECTED FOR
  MUCH OF THE AREA NORTH OF CAPE BLANCO BEYOND 3 NAUTICAL MILES OF
  THE COAST EARLY THIS MORNING...OTHERWISE ADVISORY LEVEL
  CONDITIONS ARE EXPECTED INTO EARLY FRIDAY.

* VIEW THE HAZARD AREA IN DETAIL AT 
  HTTP://WEATHER.GOV/MEDFORD/HAZARD 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WINDS AND SEAS WILL CREATE A
POTENTIAL HAZARD TO SMALLER VESSELS AND INEXPERIENCED MARINERS.

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ALONG WITH VERY
STEEP AND HAZARDOUS SEAS ARE IMMINENT OR OCCURRING. OPERATING A
VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY
EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT
THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE
CONDITIONS.

&&

$$

PZZ356-376-210030-
/O.CON.KMFR.SC.Y.0131.000000T0000Z-161223T1200Z/
COASTAL WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA OUT 10 NM-
WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA FROM 10 TO 60 NM-
330 AM PST TUE DEC 20 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST FRIDAY...

* WINDS...SOUTH TO SOUTHWEST 15 TO 25 KT GUSTING AT 25 TO 35 KT
  EARLY THIS MORNING WITH THE STRONGEST WINDS NEAR CAPE BLANCO.
  WINDS WILL THEN VEER TO NORTHEAST 10 TO 25 KT WITH THE WEAKEST
  WINDS NEAR SHORE AND THE STRONGEST WINDS BEYOND 30 NM FROM
  SHORE. WINDS DIMINISH ON WEDNESDAY THEN SOUTHERLY WINDS RETURN
  WEDNESDAY NIGHT AHEAD OF THE NEXT FRONT ON THURSDAY.

* SEAS...STEEP SEAS OF 10 TO 14 FT EARLY THIS MORNING THEN SEAS
  WILL BECOME DOMINATED BY A BUILDING NORTHWEST SWELL AT 15
  SECONDS. MEANWHILE ANOTHER LOW LONG PERIOD NORTHWEST SWELL
  BECOMES MODERATE THIS EVENING AS SEAS BUILD TO A PEAK NEAR 15 FT
  EARLY WEDNESDAY MORNING. STEEP SEAS WILL LOWER SLIGHTLY ON
  WEDNESDAY BUT REMAIN HIGH INTO EARLY FRIDAY.

* AREAS AFFECTED...ALL AREAS WILL BE AFFECTED. THE STRONGEST WINDS
  AND HIGHEST SEAS ARE EXPECTED TO OCCUR IN THE VICINITY OF CAPE
  BLANCO EARLY THIS MORNING THEN IN THE OUTER PORTION OF THE
  WATERS.

* VIEW THE HAZARD AREA IN DETAIL AT 
  HTTP://WEATHER.GOV/MEDFORD/HAZARD 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WINDS AND SEAS WILL CREATE A
POTENTIAL HAZARD TO SMALLER VESSELS AND INEXPERIENCED MARINERS.

&&

$$
DW

HTTP://WWW.WEATHER.GOV/MEDFORD

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Medford, OR wrote its last area forecast discussion before this gale warning went out at Dec 18, 9:53 AM PST, 4 hours 47 minutes earlier.

Area forecast discussion, Dec 18, 9:53 AM PST, 4 hours 47 minutes before
Area Forecast Discussion
National Weather Service Medford OR
953 AM PST Sun Dec 18 2016

.UPDATED AVIATION DISCUSSION.

.DISCUSSION...We had another cold morning today with preliminary lows
of 23 in Grants Pass, 19 at the Medford Airport, 15 in Mount
Shasta and Yreka, 10 at Kingsley Field, 3 in Lakeview and 2 in
Alturas. North Bend dropped to 29 this morning and Roseburg came
in at 28. Brookings had the highest low of the major forecast
point at 37.

Offshore winds will continue today mainly across the ridges of SW
Oregon, and through the gaps in the Cascades. Lows tonight will be
5 degrees higher for SW Oregon but are expected to remain below
freezing.

We will be taking a close look at precipitation on Monday. A quick
look at this morning's NAM shows a slower timing with
precipitation, especially from the Cascades and east. /FB

&&

.AVIATION...18/18Z TAF CYCLE...LIFR low clouds and freezing fog will
impact portions of the Umpqua, Coquille and Illinois valley this
morning. Current TAF at Roseburg has VFR conditions returning at
21z, but there's a chance this could be delayed by an hour or two.
Elsewhere, VFR conditions are expected to continue through the TAF
period.  The exception will be in the Umpqua Basin including
Roseburg where LIFR CIGS and VIS will return around 5z. Guidance
suggest CIGS improving around 15z Monday morning which could be due
in part to increasing high and mid level clouds, but not confident
enough this will happen, so kept the lower conditions at Roseburg
from 5z until the end of the TAF period. Also CIGS are expected to
lower to MVFR around 15z Monday as a frontal system approaches.
-Petrucelli

&&

.MARINE...Updated 300 AM PST Sunday, 18 December 2016...
Northeast winds are a bit gusty this morning south of Cape Blanco,
in the 15 to 25 knot range. These northeast winds will gradually
diminish today, becoming southwest late tonight. Mixed period seas
will also gradually subside through this evening. On Monday
southwest winds and combined seas will increase to advisory levels
as a frontal system approaches. Gale force winds and warning level
seas are expected across a significant portion of the area north of
Cape Blanco, with moderate to high confidence. Confidence is low to
moderate that these gale force winds will extend south of Cape
Blanco, as model guidance has reduced wind potential slightly in
more recent runs. Steep and high long period west-northwest swell 10-
13 ft at 16 seconds is forecast to impact the waters Monday evening
and night followed by a second swell surge of 15-18 ft at 17 seconds
Tuesday evening into Wednesday morning. Seas will then remain
elevated/above 10 feet through Friday. BTL

&&

.PREV DISCUSSION... /Issued 419 AM PST Sun Dec 18 2016/

DISCUSSION...18/00Z NAM/GFS/EC in.

The hemispheric view continues to show a wave number of 3 around
the globe with two blocking highs over the Pacific Ocean and
Western Europe that are now weakening. It will transition to wave
number of four later this week as the blocks continue to weaken.
This will bring a progressive pattern back to the area.

It is very cold across the CWA this morning with temperature below
freezing just about everywhere but the immediate coast...and it
is in the 30s there. Over the east side many locations have
fallen into the single digits and a few locations are already
below zero. There is also some low clouds...mostly over the east
side valleys. Coverage is diminishing over some areas as the air
mass dries out...but the stratus is holding fast in Lake County.

The flow aloft is northwest to north with a long wave ridge to the
southwest. This ridge will hold in place offshore into Monday
morning. Initially it will remain dry and cold with a warming
trend. Inland highs Sunday will around 10 degrees below normal
over the west side and around 15 degrees below normal east of the
Cascades. Highs temperatures will warm to 0 to 5 degrees below
normal over most of the area Monday.

A short wave riding over the ridge will flatten it Monday. The
Medford CWA will catch the weak southern end of the associated
surface front...and this will bring the next chance of
precipitation to the area. At this time it looks to be a weak
system with the bulk of the precipitation falling along the
coast...Coast Range...Umpqua Valley...and adjacent Cascades.

There may be some light precipitation east of the Cascades over
northern Klamath and Lake counties Monday morning, which would
normally not be a big deal, but with cold air trapped in the
valleys, there is the possibility of freezing precipitation.
However, winds will pick up during the day, and this will scour
out any lingering inversions over the valleys. Forecast highs in
the valleys are in the middle to upper 30s in that area...so at
that point, the precipitation will be either rain or melting snow,
but no freezing stuff.

The Monday system will be the first of a series as the pattern
transitions to a progressive one with low amplitude troughs and
ridges moving through quickly.

A stronger upper trough will move onshore Tuesday, and the
associated surface front will move onshore late Monday night into
Tuesday morning. This looks to be a fairly wet system that will
bring precipitation to most, if not all, of the CWA Tuesday.

Post-frontal showers will dissipate Tuesday night as another ridge
moves through and low level easterly flow develops, drying out the
air mass. However, another trough will move in quickly, which will
push a front onshore Wednesday night into Thursday.

Long term discussion from the Saturday afternoon AFD...Wednesday
through Saturday. The guidance has not changed a lot since
yesterday. The pattern will remain progressive through the
forecast period, but it's all going to come down to the timing.
The models are in good agreement Wednesday will be dry. The models
have come into a little better agreement with the timing of
Thursday's front, but there are still timing differences. The GFS
is the fastest solution. The ECMWF is the slowest and the Canadian
is somewhere in between with a slight bias towards the ECMWF.
Typically when shortwaves in a northwest flow tend to move in
quicker than what the models suggest. So perhaps the GFS may be on
to something. However confidence is not high enough to completely
buy into the GFS solution. Therefore decided to go with a
compromise between the three operational models. Timing will be
everything in terms of impacts. Keep in mind it's still a ways
out, so there's plenty of time to address this.

Depending in the timing, snow level may not have a chance to rise
much before the cold front arrives, so precipitation could be mostly
snow east of the Cascades with rain and mountain snow along and west
of the Cascades.

Models are still consistent in showing cooler air moving in Friday
with lower snow levels. However upper ridging will build into the
area during the day resulting in decreasing precipitation which
would lessen the impact for the upcoming holiday travel. The models
differ with the amount of ridging Friday night into Saturday. For
example the ECMWF shows the ridge flattening out some Saturday in
response to a shortwave sliding southeast into Washington with warm
frontal precipitation possibly impact our area while the GFS
shows a stronger ridge and no precipitation. Keep in mind this is
still a ways out, so it's too early to speculate on the details.
Therefore anyone who is planing on traveling during this time should
keep an eye on the latest updates. -Petrucelli

AVIATION...18/12Z TAF CYCLE...LIFR low clouds and freezing fog will
impact portions of the Umpqua, Coquille, Illinois, Rogue, and lower
Klamath River Valleys this morning. Freezing fog is expected to
generally continue at Roseburg through 18Z. Confidence is low for
fog at KMFR since fog did not form last night, but the temperature
is colder and high pressure ridging is stronger. IFR is expected to
linger into the early afternoon in the Roseburg and Grants Pass
areas. Sunday evening and night fog and low clouds are likely to be
less extensive due to increasing high and mid-level clouds, but the
lower valleys of the Umpqua, to include Roseburg, are likely to
experience IFR conditions. BTL

MARINE...Updated 300 AM PST Sunday, 18 December 2016...
Northeast winds are a bit gusty this morning south of Cape Blanco,
in the 15 to 25 knot range. These northeast winds will gradually
diminish today, becoming southwest late tonight. Mixed period seas
will also gradually subside through this evening. On Monday
southwest winds and combined seas will increase to advisory levels
as a frontal system approaches. Gale force winds and warning level
seas are expected across a significant portion of the area north of
Cape Blanco, with moderate to high confidence. Confidence is low to
moderate that these gale force winds will extend south of Cape
Blanco, as model guidance has reduced wind potential slightly in
more recent runs. Steep and high long period west-northwest swell 10-
13 ft at 16 seconds is forecast to impact the waters Monday evening
and night followed by a second swell surge of 15-18 ft at 17 seconds
Tuesday evening into Wednesday morning. Seas will then remain
elevated/above 10 feet through Friday. BTL

&&

.MFR WATCHES/WARNINGS/ADVISORIES...
OR...Frost Advisory until 9 AM PST this morning for ORZ021-022.
     Freeze Warning until 9 AM PST this morning for ORZ021.

CA...None.

Pacific Coastal Waters...Frost Advisory until 9 AM PST this morning
for PZZ350-356.      Gale Watch from Monday afternoon through
Tuesday morning for      PZZ350-356-370-376.      Small Craft
Advisory from 4 AM Monday to 4 PM PST Tuesday for      PZZ370.

FJB/FJB/BTL

The office that day

Everything else NWS Medford, OR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 17, 8:13 PM PSTFreeze WarningMFRCoos, Curry, Douglas13 hr
Dec 18, 3:13 AM PSTSmall Craft AdvisoryMFR64 hr

Nearby

Gale Warnings in Oregon, 2016Every gale warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.